Q: SOMETIMES I suffer from impotence. I think it may be related to my stressful job and travel schedule. A friend said he heard about an injection that can be taken to cure this. Is that correct? Dr Rose writes: The majority of men, even young healthy males, suffer from isolated episodes of an inability to achieve and/or maintain an erection. Psychological causes include depression, anxiety, dissatisfaction with the sexual partner and stress, while physical causes include alcohol and medication side effects, diabetes, cardiovascular, hormonal and neurological problems. If your physician determines that medical treatment is indicated, an injection of hormones into the side of the shaft of the penis, using a very tiny needle, may be prescribed. This is called 'Intracorporal Pharmacological' Injection Therapy. It is effective, safe and virtually painless. There are several medications that can also be used to treat impotence. These work by increasing the blood flow to the penis and maintaining the vasocongestion enabling the patient to experience a rigid erection for an hour or more. Many patients and their partners have led satisfactory sex lives after having been taught how to self-administer these injections. Q: Because I am Asian, my eyelashes are short, sparse and thin and my eyes look quite small. While some friends have had cosmetic surgery to make double eyelids, I do not want that. What is your advice about applying permanent makeup, such as darkening the eyelashes or having permanent eyebrows pencilled in and eyeliner applied? Dr Rose writes: Permanent makeup, or cosmetic tattooing, is gaining popularity since it can enhance a woman's features using non-invasive techniques and leaves a more natural look. Cosmetic tattooing involves implanting iron oxide pigments into the dermal layer of the skin. This can enhance definition of eyebrows, eyes and lips. Disadvantages are that while effects are long-lasting, they are not permanent and require maintenance. If you want cosmetic tattooing, find someone who is well-trained and has experience. The risk of catching hepatitis can be high if contaminated equipment is used. Q: I have been on oestrogen therapy since the onset of menopause about a year ago. Since I never experienced hot flashes, mood swings or other problems often described, is it necessary for me to continue taking the oestrogen? When do I stop? Dr Rose writes: Asian women appear to suffer fewer problems with menopausal changes. However, Asian women are at high risk of osteoporosis, or porous and brittle bones. Findings from a study released early this year support oestrogen replacement therapy to be started preferably within five years of onset of menopause and to continue for the rest of the woman's life. This hormonal therapy has been proved to substantially reduce the risk of almost all types of bone fractures. The study found that if the woman stops oestrogen therapy, despite having been on it for more than ten years, the protection from osteoporosis is lost. Current data would support your continuation of the hormonal replacement therapy, providing you suffer no major side effects.